Tennessee, 2005Damaging Wind in Tennessee, March 22, 2005
March 22, 2005 · NWS OHX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 22, 10:20 PM CST, 0 minutes earlier.
Area forecast discussion, Mar 22, 10:20 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1020 PM CST TUE MAR 22 2005
.DISCUSSION...
SEVERAL BANDS OF SHOWERS AND TSTMS ARE ONGOING ACROSS THE WESTERN
HALF OF THE CWA. SCATTERED STRONG STORMS ARE OCCURRING OVER
SOUTHWESTERN MIDDLE TN. MOVEMENT CONTINUES TOWARD THE EAST AT AROUND
25 MPH.
LATEST MSAS LIFTED INDEX VALUES ARE AT OR ABOVE 0C. WILL UPDATE AND
REMOVE THE WATCH FROM THE WESTERN ZONES AS THE WATCH EXPIRED AT 10
PM CST. OTHERWISE...WILL LEAVE THE CATEGORICAL POPS AND THE MENTION
OF TSTMS GOING.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
21
Hazardous weather outlook, Mar 22, 2:07 PM CST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CST TUE MAR 22 2005
TNZ005>011-022>034-056>066-075-077>080-093>095-231130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
207 PM CST TUE MAR 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TONIGHT
LOW PRESSURE AT THE SURFACE AND ALOFT WILL MOVE EAST ACROSS THE
REGION TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP TO OUR
WEST AND MOVE EAST OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TONIGHT IN MIDDLE TENNESSEE...WITH LARGE HAIL
BEING THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A STRONG LOW PRESSURE SYSTEM IS FORECAST TO MOVE EAST ACROSS THE
MIDWEST ON FRIDAY...AS A COLD FRONT ASSOCIATED WITH THE LOW MOVES
EAST ACROSS THE MID STATE. INCREASING MOISTURE AND SOME INSTABILITY
MAY BRING A SLIGHT RISK OF SEVERE WEATHER TO MAINLY THE SOUTHERN
PART OF THE MID STATE ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
BECAUSE OF THE ISOLATED NATURE OF THE EVENT...ACTIVATION OF SPOTTERS
AND EMERGENCY MANAGERS IS NOT LIKELY TONIGHT...BUT MAY BE NEEDED ON
FRIDAY.
BOYD
01
In the hours before
Special weather statement, Mar 22, 6:24 PM CST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
624 PM CST TUE MAR 22 2005
TNZ005-006-022>025-056>058-093>095-230400-
BENTON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS-LAWRENCE-LEWIS-
MONTGOMERY-PERRY-STEWART-WAYNE-
624 PM CST TUE MAR 22 2005
...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 10 PM CST FOR
PORTIONS OF WESTERN MIDDLE TN...
IN MIDDLE TN...THE WATCH INCLUDES THE FOLLOWING COUNTIES...
BENTON...DICKSON...GILES...HICKMAN...HOUSTON...HUMPHREYS...
LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART...WAYNE...DECATUR...
HENDERSON.
IN KY...THE WATCH INCLUDES CHRISTIAN COUNTY.
21
Special weather statement, Mar 22, 6:50 PM CST, 3 hours 30 minutes before
TNZ022-230150-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
650 PM CST TUE MAR 22 2005
...SEVERE THUNDERSTORM WATCH CONTINUES FOR THE WESTERN COUNTIES OF
MIDDLE TENNESSEE UNTIL 10 PM...
A STRONG THUNDERSTORM WILL MOVE INTO BENTON COUNTY WITHIN THE HOUR.
THIS STORM COULD PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. PERSONS
IN BENTON COUNTY SHOULD KEEP AN EYE ON THE SKY AND IF THREATENING
WEATHER APPROACHES BE PREPARED TO SEEK SAFE SHELTER.
31
Special weather statement, Mar 22, 7:43 PM CST, 2 hours 37 minutes before
TNZ022>024-056-093-230245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
743 PM CST TUE MAR 22 2005
...SEVERE THUNDERSTORM WATCH CONTINUES FOR THE WESTERN COUNTIES OF
MIDDLE TENNESSEE UNTIL 10 PM...
AN AREA OF STRONG THUNDERSTORMS WILL MOVE INTO THE WESTERN COUNTIES
OF MIDDLE TENNESSEE. THESE STORMS WILL BE NEAR A ERIN...WAVERLY...
LINDEN AND WAYNESBORO LINE AROUND 9 PM. THESE STORMS COULD PRODUCE
SMALL HAIL AND STRONG GUSTY WINDS. PERSONS IN THE AREA OF THESE
STORMS SHOULD KEEP AN EYE ON THE SKY AND IF THREATENING WEATHER
APPROACHES BE PREPARED TO SEEK SAFE SHELTER.
31
Special weather statement, Mar 22, 8:45 PM CST, 1 hour 35 minutes before
TNZ005-006-023>026-057>060-093>095-230345-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
845 PM CST TUE MAR 22 2005
...SEVERE THUNDERSTORM WATCH CONTINUES FOR THE WESTERN COUNTIES OF
MIDDLE TENNESSEE UNTIL 10 PM...
AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE OVER THE
WESTERN COUNTIES OF MIDDLE TENNESSEE. THESE STORMS WILL BE NEAR A
CLARKSVILLE...DICKSON...CENTERVILLE TO LAWRENCEBURG LINE AROUND
10 PM. THESE STORMS COULD PRODUCE SMALL HAIL...STRONG GUSTY WINDS
AND FREQUENT DANGEROUS LIGHTNING STRIKES. PERSONS IN THE AREA OF
THESE STORMS SHOULD KEEP WEATHER ALERT AND IF THREATENING WEATHER
APPROACHES BE PREPARED TO SEEK SAFE SHELTER.
31
Thunderstorm Wind, Wayne
- When
- March 22, 10:20 PM CST
- Where
- Wayne County, 9 mi SSW of Waynesboro
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.200, -87.833
EMA did a storm survey and reported numerous trees were blown down. Person who lives on property reported 75 to 100 trees were down. She filed the report to a local TV station, WKRN-TV the night of March 22. The TV station relayed the report to the NWS. There was no property damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Georgia, March 22, 20051 death · 18 injured · $7.0 million · F3 · 2 events
- Flash Flood in California, March 22, 20052 deaths · 1 event
- Tornado in Alabama, March 22, 20054 injured · $750,000 · F2 · 1 event
- Rip Current in Florida, March 22, 20051 death · 1 event
- Tornadoes and Hail in Mississippi, March 22, 2005$1.6 million · F1 · 21 events
- Hail and Damaging Winds in Georgia, March 22, 2005$874,000 · 1 in hail · 34 events
- Flooding in California, March 22, 2005$2.5 million · 2 events
- Tornadoes and Hail in Mississippi, March 22, 20051 injured · $211,000 · F1 · 10 events
- Tornadoes in Georgia, March 22, 2005$375,000 · F1 · 2 events
- Debris Flow in California, March 22, 2005$1.0 million · 1 event
- Tornado in Georgia, March 22, 2005F2 · 1 event
- Debris Flow in California, March 22, 2005$375,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440440.